Alert archive / Virginia / River Flood Warnings in 2015
River Flood Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 20, 2015, 10:13 AM EDT for Montgomery County, Pulaski County, City of Radford, Virginia. It took effect at Apr 20, 2015, 12:12 PM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 10:13 AM EDT (14:13 UTC)
- In effect from
- Apr 20, 2015, 12:12 PM EDT
- Expired
- Apr 21, 2015, 8:40 AM EDT
- In force
- 20 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at Radford (RDFV2). The gauge peaked at 16.16 ft at Apr 20, 2015, 5:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
475
WGUS41 KRNK 201413
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 AM EDT MON APR 20 2015
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
Rainfall of 1 to 4 inches across much of the New River basin over the past
24 hours has produced flooding along portions of the New River. The river
at Radford will rise above the flood stage of 14 feet by noon today and crest
this evening as the high inflows from upstream are passed through Claytor Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to NOAA weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC121-155-750-210213-
/O.NEW.KRNK.FL.W.0002.150420T1700Z-150421T1240Z/
/RDFV2.1.ER.150420T1700Z.150421T0000Z.150421T0640Z.NO/
1013 AM EDT MON APR 20 2015
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the New River At Radford.
* from this afternoon until Tuesday morning.
* at 915AM Monday the stage was...12.9 feet.
* Minor flooding is forecast with crest near 15 feet by this evening.
* Flood Stage is 14.0 feet.
* At 14.0 feet...Riverside parking lots at Radford University begin to be affected.
* This crest compares to a previous crest of 14.4 feet on Mar 7 2011.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$5 follow-up statements
884
WGUS81 KRNK 201617
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
Forecast stages have been raised slightly for the New River at Radford
with the crest now expected to be just below the moderate flood
stage of 16 feet. This should occur late this afternoon or early evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by this evening.
&&
VAC121-155-750-210017-
/O.EXT.KRNK.FL.W.0002.150420T1612Z-150421T1232Z/
/RDFV2.1.ER.150420T1425Z.150421T0000Z.150421T0632Z.NO/
1217 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 11AM Monday the stage was 14.6 feet.
* Flood stage is 14.0 feet.
* The river will continue rising to a crest near 15.8 feet by this evening.
* The river will fall below flood stage after midnight tonight.
* At 16.0 feet...Significant flooding occurs in Bissett Park.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
pc566
WGUS81 KRNK 201933
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
The New River remains in flood and continues to rise slowly late this
afternoon as water from upstream of Claytor Lake is passed through
the dam.The river should crest sometime this late this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued this evening.
&&
VAC121-155-750-210333-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1200Z/
/RDFV2.1.ER.150420T1425Z.150421T0000Z.150421T0600Z.NO/
333 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 03PM Monday the stage was 15.7 feet.
* Flood stage is 14.0 feet.
* The river will continue rising to near 16 feet by this evening.
* The river will fall below flood stage after midnight tonight.
* At 16.0 feet...Significant flooding occures in Bissett Park.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$657
WGUS81 KRNK 202322
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
...The flood warning continues for the following rivers in
Virginia...West Virginia..
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
River levels downstream from Radford will continue to slowly rise
this evening and possibly top flood stage at Glen Lyn around
midnight. Radford has crested and will slowly fall overnight
and likely drop below flood stage early Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued around midnight.
&&
VAC121-155-750-210722-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1232Z/
/RDFV2.2.ER.150420T1425Z.150421T0000Z.150421T0632Z.NO/
722 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 06PM Monday the stage was 16.1 feet.
* Flood stage is 14.0 feet.
* The river will remain around 16.1 feet and then begin to fall later
this evening. The river will fall below flood stage after midnight tomorrow.
* At 17.0 feet...All of Dedman Center lower parking lots are
flooded.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-210722-
/O.CON.KRNK.FL.W.0003.150421T0300Z-150421T1930Z/
/GLLV2.1.ER.150421T0300Z.150421T0600Z.150421T0730Z.NO/
722 PM EDT MON APR 20 2015
the Flood Warninig continues for
the New River At Glen Lyn.
* From tonight until Tuesday afternoon
* At 06PM Monday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage around midnight and continue to rise
to near 15.3 feet after midnight. The river will fall
below flood stage by early tomorrow.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$195
WGUS81 KRNK 210312
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers
Counties
River levels will continue to fall at Radford overnight and should drop
below the 14.0 flood stage by early Tuesday morning. Glen Lyn appears
to have crested near its flood stage of 15.0 feet and will remain steady
or rise a little more before falling well below flood stage by Tuesday
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued when the forecast points
fall below flood stage early Tuesday morning.
&&
VAC121-155-750-211112-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0634Z.NO/
1112 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 10PM Monday the stage was 15.3 feet.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by early
Tuesday morning.
* At 16.0 feet...Significant flooding occurs in Bissett Park.
* This crest compares to a previous crest of 14.4 feet on Mar 7 2011.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-211112-
/O.EXT.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.1.ER.150421T0416Z.150421T0600Z.150421T0738Z.NO/
1112 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Glen Lyn.
* From after midnight tomorrow until Tuesday afternoon
* At 10PM Monday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage shortly after midnight tonight
reaching 15.3 feet over the next few hours before falling. The
river will fall below flood stage by early Tuesday.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$050
WGUS81 KRNK 210837
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 AM EDT TUE APR 21 2015
...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
The New River has receded below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
This is the final statement for the New River for this event.
&&
VAC121-155-750-210907-
/O.CAN.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0346Z.NO/
437 AM EDT TUE APR 21 2015
the Flood Warning is cancelled for
the New River At Radford.
* until this morning.
* At 04AM Tuesday the stage was 11.4 feet.
* Flood stage is 14.0 feet.
* At 12.5 feet...Water begins to affect parts of Parrott River Road
several miles downstream from Radford on left bank of the river.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-210907-
/O.CAN.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
437 AM EDT TUE APR 21 2015
the Flood Warning is cancelled for
the New River At Glen Lyn.
* until this afternoon.
* At 03AM Tuesday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:51 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 7:51 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 751 AM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND BRING SHOWERS AND SOME STRONG THUNDERSTORMS TO THE REGION. WE WILL THEN SETTLE INTO A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 525 AM EDT MONDAY... THERE ARE LINGERING HYDRO ISSUES EARLY THIS MORNING FOLLOWING THE WIDESPREAD HEAVY RAIN FROM SUNDAY AND SUNDAY NIGHT...AND SEVERAL FLOOD WARNINGS REMAIN IN EFFECT FROM THE NORTH CAROLINA MOUNTAINS THROUGH THE GRAYSON HIGHLANDS AND INTO SOUTHWEST VIRGINIA UNTIL AROUND 9AM. THE SITUATION WILL CONTINUED TO BE MONITORED WITH ADJUSTMENTS MADE ACCORDINGLY. THE NEXT CONCERN IS THE APPROACHING COLD FRONT SET TO CROSS THE AREA THIS AFTERNOON. MESO MODELS DISSIPATE THE CONVECTIVE COMPLEX CURRENTLY APPROACHING FROM THE WEST WITH REDEVELOPMENT FIRING LATER THIS MORNING INTO THIS AFTERNOON ACROSS THE REGION... ESPECIALLY FRONT HE BLUE RIDGE EAST. EARLY MORNING SATELLITE PICS SHOW BREAKS IN THE CLOUD COVER AND WITH 850MB TEMPS AROUND 12C WE SHOULD SEE SURFACE TEMPERATURES RISE WELL INTO THE 70S TODAY. THIS WILL GENERATE CAPE VALUES OF 1000J/KG TO 1500J/KG WHICH WILL BE ENOUGH TO SUPPORT VIGOROUS CONVECTION. LOW LEVEL WINDS WILL GIVE US 0/6KM BULK SHEAR VALUES OF 40KTS TO 50KTS WITH A SOMEWHAT LINEAR HODOGRAPH. THUS THERE IS ENOUGH INSTABILITY AND SHEAR PRESENT FOR A SEVERE THREAT...AND THE SPC SLIGHT RISK LOOKS TO BE ON TARGET. WILL BE ANTICIPATING STORM CLUSTERS EVOLVING INTO LINEAR ELEMENTS TO PRODUCE A WIND THREAT...AND THE MORE VIGOROUS CELLS SHOULD HAVE ENOUGH CAPE IN THE HAIL GROWTH ZONE TO SUPPORT LARGE HAIL POTENTIAL AS WELL. WHILE SWATS REMAIN HIGH BELIEVE ANY HEAVY RAIN WILL BE LOCALIZED AND FURTHER EAST WHICH SHOULD HELP AVOID AGGRAVATING THE HYDRO SITUATION. ENOUGH INGREDIENTS FOR A BUSY AFTERNOON ON RADAR. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 525 AM EDT MONDAY... BEHIND THE FRONT WE START TO SETTLE INTO A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN AS A BROAD CLOSED LOW TAKES UP RESIDENCE OVER THE GREAT LAKES. THE FRONT WILL PUSH OFF TO OUR EAST EARLY TONIGHT AND TAKE THE SHOWERS AND THUNDERSTORMS WITH IT...LEAVING SOME UPSLOPE SHOWERS ACROSS THE FAR WEST FOR THE OVERNIGHT. ANY LINGERING PRECIPITATION WILL DISSIPATE EARLY TUESDAY MORNING AND TUESDAY LOOKS TO BE MOSTLY DRY. COULD SEE THE OUTSIDE POSSIBILITY OF COOKING UP SOME SHOWERS ON TUESDAY AFTERNOON BUT BELIEVE THE POPS ARE TOO SMALL TO MENTION SO WILL KEEP THINGS UNDER 15 PERCENT. ANOTHER FRONT WILL ROTATE THROUGH THE REGION ON WEDNESDAY AND WILL HAVE SOME SLIGHT INSTABILITY AND STEEP LAPSE RATES TO WARRANT A MENTION OF THUNDER. WEAK HIGH PRESSURE WILL THEN BUILD IN WEDNESDAY NIGHT AND BRING WHAT LOOKS TO BE MOSTLY DRY WEATHER FOR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 400 PM EDT SUNDAY... BROAD UPPER TROUGH REMAINS IN PLACE AND DOMINATES THE EXTENDED FORECAST...GRADUALLY SHIFTING FURTHER ESE LATE IN THE PERIOD. THIS KEEPS THE REGION IN AN UNSTABLE/UNSETTLED NORTHWEST FLOW WITH NUMEROUS EMBEDDED SHORT WAVES. MODELS VARY CONSIDERABLY AS TO THE TIMING AND PLACEMENT OF THESE DISTURBANCES...BUT ENOUGH AGREEMENT THAT POPS CANNOT BE DROPPED REALLY AT ANY TIME THE OVERALL TREND IS TO PUSH THE BETTER MOISTURE FURTHER SOUTH OF THE REGION AS THE WEEK PROGRESSES AND 850MB TEMPS DROP BELOW 0C IN THE NORTHERN COUNTIES. THE ENTIRE PERIOD SHOULD FEATURE BELOW NORMAL TEMPERATURES WITH LOW CHC POPS...HIGHEST ACROSS THE MOUNTAINS AND TOWARD THE SOUTHERN COUNTIES...WITH THE NORTHERN PIEDMONT THE DRIEST. ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE PERIOD...NO REAL CLEAR CONCERN AT THIS POINT FOR FROST/FREEZE BECAUSE OF CYCLONIC FLOW AND CLOUDS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 750 AM EDT MONDAY... CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE TENNESSEE VALLEY WILL MOVE EAST INTO VIRGINIA AND SOUTHERN WEST VIRGINIA THIS MORNING. BASED ON CURRENT RADAR TRENDS THIS PRECIPITATION WILL REACH KBLF BEFORE 16Z. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON AHEAD OF A COLD FRONT. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA INTO MONDAY NIGHT. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF THE BLUE RIDGE...SO WIND GUSTS WITH ANY SEVERE THUNDERSTORMS AT KLYH AND KDAN MAY APPROACH 50 KNOTS. DO NOT EXPECT TO HAVE ANYTHING THAT INTENSE THAT FAR EAST UNTIL AFTER 18Z. IN THE EVENING BEHIND THE FRONT...MODELS WERE INDICATING SOME MVFR CEILINGS IN THE MOUNTAINS. ONLY MODERATE CONFIDENCE HOW LOW CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT AFTER SUNSET. EXTENDED AVIATION... VFR RETURNS LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS. THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...MBS LONG TERM...RAB AVIATION...AMS/RCS
Hazardous weather outlook, Apr 20, 4:36 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 436 AM EDT MON APR 20 2015 NCZ004>006-020-VAZ034-035-044>047-058-059-210845- STOKES-ROCKINGHAM-CASWELL-YADKIN-BEDFORD-AMHERST-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 436 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS MAY REACH SEVERE LEVELS AND PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ009>013-015>017-032-033-043-210845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE- PULASKI-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- 436 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING THROUGH EARLY THIS MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS MORNING AND THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-014-018>020-022>024-WVZ042>044-507-508-210845- TAZEWELL-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 436 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS MORNING AND THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 8:43 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 5 SW LONG SPUR 37.06N 81.02W
04/20/2015 BLAND VA 911 CALL CENTER
FLOODING IN SPOTS ALONG LITTLE CREEK HIGHWAY
&&
JMORROWLocal storm report, Apr 20, 8:48 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 3 N MECHANICSBURG 37.19N 80.96W
04/20/2015 BLAND VA 911 CALL CENTER
CREEK FLOODING ALONG WILDERNESS ROAD IN THE HOLLYBROOKE
AREA
&&
JMORROWLocal storm report, Apr 20, 8:59 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD N THOMAS BRIDGE 36.77N 81.57W
04/20/2015 SMYTH VA 911 CALL CENTER
CREEK AND STREAM FLOODING ALONG THE SOUTH FORK HOLSTON
RIVER. ROAD CLOSURE AROUND THE AREA OF THOMAS BRIDGE.
&&
JMORROWLocal storm report, Apr 20, 9:13 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM FLOOD MOUNT AIRY 36.50N 80.61W
04/20/2015 SURRY NC BROADCAST MEDIA
PARK DRIVE CLOSED DUE TO FLOODING.
&&
FISHERLocal storm report, Apr 20, 9:14 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 1 ENE MADISON 36.39N 79.95W
04/20/2015 ROCKINGHAM NC 911 CALL CENTER
ROAD CLOSURE DUE TO RIVER FLOODING
&&
JMORROWLocal storm report, Apr 20, 9:26 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 5 W BOONE 36.21N 81.75W
04/20/2015 WATAUGA NC 911 CALL CENTER
CREEK AND STREAM FLOODING ALONG DEWITT BARNETT ROAD
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:07 PM EDT | Areal Flood Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 6 hr |
| Apr 19, 9:34 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 19, 11:25 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| Apr 20, 12:19 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 26 min |
| Apr 20, 12:54 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 20, 3:00 AM EDT | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 18 hr |
| Apr 20, 3:29 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Apr 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Apr 20, 4:07 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 53 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 29 min |
| Apr 20, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 38 min |
| Apr 20, 4:50 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Apr 20, 4:51 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 114 min |
| Apr 20, 4:53 PM EDT | Areal Flood Advisory | RNK | Grayson | 5 hr |
| Apr 20, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 30 min |
| Apr 20, 5:01 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Apr 20, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 5:18 PM EDT | Areal Flood Advisory | RNK | Pulaski, Smyth, Wythe | 3 hr |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 23 min |
| Apr 20, 5:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Apr 20, 5:34 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 56 min |
| Apr 20, 5:40 PM EDT | Flash Flood Warning | RNK | Pulaski, Wythe | 3 hr |
| Apr 20, 5:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Apr 20, 5:54 PM EDT | River Flood Warning | RNK | Giles | 22 hr |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RNK | Craig | 35 min |
| Apr 20, 6:38 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig | 3 hr |
| Apr 20, 6:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Apr 20, 7:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
Nearby
River Flood Warnings in Virginia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.